# SDR USAASB02122

- Difficulty date: June 24, 2002
- Submitted: July 30, 2002
- Operation: Air carrier
- Aircraft: N423US
- Make and model: Boeing 737401
- Aircraft serial: 23990
- System (JASC): 2797 · Flight Control System Wiring
- Part: Wire
- Condition: Chafed
- Location: L/E Slat
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

PIT - FLT 1591 - ON CLIMB-OUT FROM PHL, EN ROUTE TO ORD, CAPTAIN REPORTED THE NR 3 LEADING EDGE SLAT WAS INDICATING INTRANSIT AND WOULD NOT RETRACT.  LEFT AILERON TRIM OF 1.5 TO 2 UNITS WAS REQUIRED TO LEVEL WINGS AT 230 KNOTS.  DECISION WAS MADE TO DIVERT TO PIT WHERE THE FLIGHT LANDED WITHOUT INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE CHECKED AND FOUND WIRES IN NR 3 SLAT CONDUIT CHAFFED.  REPLACED WIRES FROM ACTUATOR ROD END SWITCH TO LEADING EDGE OF WING.  ALL INDICATIONS CHECK NORMAL.  CHECKED SLAT OPERATION.  NO DISCREPANCIES OR BINDING FOUND.  (M)
